Alert archive / Nebraska / Snow Advisories in 2005

Snow Advisory 1, NWS North Platte, NE

November 30, 200512 counties in Nebraska

NWS North Platte, NE issued this snow advisory at Nov 30, 2005, 6:13 AM CST for 12 counties in Nebraska. It took effect at Nov 30, 2005, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 6:13 AM CST (12:13 UTC)
In effect from
Nov 30, 2005, 9:00 AM CST
Expired
Nov 30, 2005, 3:25 PM CST
In force
6 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 301213
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 AM CST WED NOV 30 2005

.AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY AND
PRODUCE ADDITIONAL SNOWFALL. WINDS WILL BE LIGHT AT LESS THAN 20
MPH PRODUCING LITTLE BLOWING AND DRIFTING.

NEZ004>010-094-302015-
/O.NEW.KLBF.SN.Y.0001.051130T1500Z-051201T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY...
MERRIMAN...KILGORE
613 AM CST WED NOV 30 2005 /513 AM MST WED NOV 30 2005/

...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

3 TO 5 INCHES OF SNOW IS LIKELY TODAY ALONG AND NORTH OF HIGHWAY
20. 1 TO 3 INCHES OF SNOWFALL IS LIKELY SOUTH OF HIGHWAY 20. WINDS
WILL BE LIGHT AT LESS THAN 20 MPH. 

ROADS REMAIN SNOW PACKED OR ICE COVERED IN MANY AREAS. THIS SNOW
WILL PRODUCE MAKE TRAVEL MORE DIFFICULT. 

WEATHER CONDITIONS WILL IMPROVE THIS EVENING AS THE SNOW TAPERS TO FLURRIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
CDC
3 follow-up statements
000 
WWUS43 KLBF 301537
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 AM CST WED NOV 30 2005

.AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY
AND PRODUCE ADDITIONAL SNOWFALL. WINDS WILL BE LIGHT AT LESS THAN
20 MPH PRODUCING LITTLE BLOWING AND DRIFTING.

NEZ026>029-038-302345-
/O.EXA.KLBF.SN.Y.0001.000000T0000Z-051201T0000Z/
BLAINE-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
937 AM CST WED NOV 30 2005

...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

2 TO 4 INCHES OF SNOW IS LIKELY TODAY. WINDS WILL BE LIGHT AT
LESS THAN 20 MPH.

ROADS REMAIN SNOW PACKED OR ICE COVERED IN MANY AREAS. THIS
ADDITIONAL SNOWFALL WILL MAKE TRAVEL MUCH MORE DIFFICULT.

WEATHER CONDITIONS WILL IMPROVE THIS EVENING AS THE SNOW TAPERS
TO FLURRIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ004>010-094-302345-
/O.CON.KLBF.SN.Y.0001.000000T0000Z-051201T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY...
MERRIMAN...KILGORE
937 AM CST WED NOV 30 2005 /837 AM MST WED NOV 30 2005/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

3 TO 5 INCHES OF SNOW IS LIKELY TODAY ALONG AND NORTH OF HIGHWAY
20. 2 TO 4 INCHES OF SNOWFALL IS LIKELY SOUTH OF HIGHWAY 20.
WINDS WILL BE LIGHT AT LESS THAN 20 MPH.

ROADS REMAIN SNOW PACKED OR ICE COVERED IN MANY AREAS. THIS SNOW
WILL PRODUCE MAKE TRAVEL MUCH MORE DIFFICULT.

WEATHER CONDITIONS WILL IMPROVE THIS EVENING AS THE SNOW TAPERS
TO FLURRIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KAR
000 
WWUS43 KLBF 301636
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1036 AM CST WED NOV 30 2005

.AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY
AND PRODUCE ADDITIONAL SNOWFALL. WINDS WILL GUST TO 20 MPH IN SOME
AREAS PRODUCING SOME MINOR BLOWING AND DRIFTING.

NEZ004>010-026>029-038-094-010000-
/O.CON.KLBF.SN.Y.0001.000000T0000Z-051201T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-
LOUP-GARFIELD-WHEELER-CUSTER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...DUNNING...
TAYLOR...BURWELL...BARTLETT...BROKEN BOW...CODY...MERRIMAN...
KILGORE
1036 AM CST WED NOV 30 2005 /936 AM MST WED NOV 30 2005/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

3 TO 5 INCHES OF SNOW IS LIKELY TODAY. WINDS WILL GUST TO 20 MPH
AT TIMES.

ROADS REMAIN SNOW PACKED OR ICE COVERED IN MANY AREAS. THIS
ADDIDTIONAL SNOWFALL WILL MAKE TRAVEL MUCH MORE DIFFICULT AND
COULD CAUSE SOME ROAD CLOSURES.

WEATHER CONDITIONS WILL IMPROVE THIS EVENING AS THE SNOW TAPERS
TO FLURRIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KAR
000 
WWUS43 KLBF 302125
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CST WED NOV 30 2005

...GUSTY WINDS TO COMBINE WITH LIGHT SNOW THIS EVENING...

.AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH NORTH CENTRAL
NEBRASKA AND PRODUCE ADDITIONAL SNOWFALL. NORTHWEST WINDS WILL
ALSO INCREASE TO PRODUCE SOME BLOWING AND DRIFTING.

NEZ006>010-026>029-038-010200-
/O.CAN.KLBF.SN.Y.0001.000000T0000Z-051201T0000Z/
/O.NEW.KLBF.SB.Y.0001.051130T2125Z-051201T0200Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
325 PM CST WED NOV 30 2005

...SNOW ADVISORY IS CANCELLED...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 8 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST
THIS EVENING. 

1 TO 2 INCHES OF ADDITIONAL SNOWFALL IS POSSIBLE THIS EVENING
ACROSS NORTH CENTRAL NEBRASKA. IN ADDITION TO THE SNOWFALL WILL BE
NORTHWEST WINDS TO 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH INTO
EARLY EVENING. THE COMBINATION OF WINDS AND NEW SNOWFALL ALONG
PREVIOUS SNOWFALL TODAY WILL PRODUCE DRIFTING AND REDUCED
VISIBILITIES. VISIBILITIES MAY BE REDUCED TO LESS THAN 1 MILE AT
TIMES.

ROADS REMAIN SNOW PACKED OR ICE COVERED IN MANY AREAS. THIS
ADDITIONAL SNOWFALL WILL MAKE TRAVEL MUCH MORE DIFFICULT AND
COULD CAUSE SOME ROAD CLOSURES.

WEATHER CONDITIONS WILL IMPROVE LATE THIS EVENING AS THE SNOW
TAPERS TO FLURRIES AND THE WINDS DIMINISH.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

NEZ004-005-094-302230-
/O.CAN.KLBF.SN.Y.0001.000000T0000Z-051201T0000Z/
SHERIDAN-EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY...
MERRIMAN...KILGORE
325 PM CST WED NOV 30 2005 /225 PM MST WED NOV 30 2005/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
SNOW ADVISORY. 

$$

MASEK

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Nov 30, 3:55 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Nov 30, 3:55 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
355 AM CST WED NOV 30 2005

.DISCUSSION...FORECAST CHALLENGE POPS TODAY THEN TEMPERATURES THROUGH
THE PERIOD. EXTENSIVE SNOW COVER WILL BE SLOW TO SUBLIMATE AND
MELT WITH COLD PATTERN SHOWN THROUGH THE EXTENDED PERIOD. FOR TODAY
HEIGHTS WILL FALL AS H5 LOW OVER CANADIAN PROVINCES MOVES SOUTHEAST.
SURFACE LOW PRESSURE SYSTEM ORGANIZES OVER SOUTHEAST WYOMING
THEN MOVES SOUTHEAST AS LIFT IS ENHANCED AS JETSTREAM DIPS SOUTHWARD
THEN RETURN NORTH TONIGHT. SLOWER GFS SOLUTION USED AND REINFORCED
AFTER FIRST LOOK AT 06Z NAM THAT IS TRENDING TOWARD GFS SOLUTION. THE
CHANCE FOR LIGHT SNOW WILL FOCUS ALONG SURFACE BOUNDARY AS IT MOVES
SOUTHEAST WITH BETTER LIFT AND MOISTURE CONVERGENCE TO OCCUR ACROSS
THE NORTH THROUGH AFTERNOON. THEN CHANCE OF SNOW DECREASES WEST TO
EAST THROUGH THE AFTERNOON. TEMPERATURES IN THE SOUTHWEST WILL MAKE
FOR A POSSIBLE MIX OF RAIN OR SNOW TOWARD NOONTIME. OTHERWISE WARM
LAYER ALOFT DRIVEN BY H85 SOUTHWEST WINDS TO 40 KNOTS...ERODES
QUICKLY AS FRONTAL SYSTEM MOVES SOUTHEAST. MODELS SHOW MOISTURE
LIMITED IN THE LOWER LAYERS BUT WITH H85 SOUTHWEST WINDS TO 40 KNOTS
MIXING INCREASES WITH SNOW COVER MELT TO HELP MOISTEN THE LOWER
LAYERS THROUGH THE MORNING. NEW SNOWFALL ACCUMULATION AMOUNTS UP TO
3 INCHES MAY BE SEEN NORTH OF HIGHWAY 20 THROUGH EVENING.

TONIGHT REINFORCING SHOT OF COLD AIR ARRIVES AS CANADIAN HIGH
BUILDS SOUTHEAST. SURFACE BOUNDARY BACKS WEST TO THE FRONT
RANGE WITH ARCTIC AIR TO LINGER IN THE NEAR TERM. BOUNDARY LAYER
MOISTURE INCREASES WHICH WILL OFFSET TEMPERATURES FROM PLUNGING BUT
READINGS IN THE SINGLE DIGITS WILL BE COMMON FOR ALL BUT THE FAR
SOUTHWEST.

THURSDAY THE CANADIAN HIGH SLIDES EAST WITH RETURN FLOW TO SET UP IN
ADVANCE OF SYSTEM TO ARRIVE ON FRIDAY. THIS SYSTEM WILL TAKE A
SIMILAR TRACK TO TODAYS WITH COLD TEMPERATURES IN PLACE FOR A CHANCE
OF MORE SNOW GOING INTO THE WEEKEND.

TLK
Hazardous weather outlook, Nov 29, 4:30 PM CST, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
430 PM CST TUE NOV 29 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-302230-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
430 PM CST TUE NOV 29 2005 /330 PM MST TUE NOV 29 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SERIES OF WEAK WAVES WILL MOVE THROUGH A FAST NORTHWEST FLOW AND
BRING A CHANCE FOR SOME LIGHT SNOW MAINLY NORTH ACROSS THE OUTLOOK AREA
ON WEDNESDAY AND AGAIN FIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 1:22 PM CSTWind AdvisoryLBFChase, Deuel, Frontier, Hayes, Keith, Lincoln and 4 more5 hr
Nov 30, 3:25 PM CSTSnow and Blowing Snow AdvisoryLBFBlaine, Boyd, Brown, Custer, Garfield, Holt and 4 more5 hr

Nearby

Snow Advisories in Nebraska, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.